MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750958
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vitreous Hemorrhage (2143)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that the metal shaft of the fragmatome cracked half way and broke away while in the right eye of a female elderly patient during vitrectomy and lensectomy surgery.When the tip broke off, it was required to enlarge the scleral incision and create a corneal incision and a couple of areas that needed to be lasered where the tip had landed.Patient had vitreous hemorrhage and had to suture corneal incision along with laser and a gas bubble.They had to open a new fragmatome tip and replaced it to take out rest of lens and tip had to be removed from the eye.The current patient condition was unknown.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened phaco emulsification tip in a zip to bag was received for the report.The returned sample was visually inspected and was found to be non-conforming with the tip area of frag tip was broken off, with breakage condition being straight.Gouge marks were observed on nut and on the cannula below the nut.Wear was observed on threads, the back of flange, and gouges on the nut corners consistent with threading on handpiece.The wall thickness was found to be even.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The phaco tip visual inspections show manufacturing issues that would cause the broken phaco tip.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event of broken phaco tip is an investigation has been initiated ed to determine root cause of the broken phaco tip.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance is removed from the lot and scrapped.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION FRAGMENTATION PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23764907
Report Number1644019-2025-05415
Device Sequence Number21473368
Product Code LRO
UDI-Device Identifier00380657509584
UDI-Public(01)00380657509584(17)280430(11)250505(10)17DR15
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750958
Device Lot Number17DR15
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer03/29/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale